Nefazodone (Serzone) withdrawn because of hepatotoxicity

Choi, Stephen
November 2003
CMAJ: Canadian Medical Association Journal;11/25/2003, Vol. 169 Issue 11, p1187
Academic Journal
Reports on the discontinuation of the sale of the antidepressant nefazodone hydrochloride in Canada on November 27, 2003, because of concerns on hepatotoxicity. Number of cases of adverse hepatic events in the country since the drug's inception in 1994; Background on the mechanism of the nefazodone; Advice for doctors with patients who are taking nefazodone.


Related Articles

  • In Vitro Evaluation of Potential Hepatotoxicity Induced by Drugs. G�mez-Lech�n, M. J.; Lahoz, A.; Gombau, L.; Castell, J. V.; Donato, M. T. // Current Pharmaceutical Design;6/11/2010, Vol. 16 Issue 17, p1963 

    The liver is the most important target for toxicity caused by drugs. This vulnerability is a consequence of the functional features of the liver and their role in the metabolic elimination of most drugs. Therefore, evaluation of potential hepatotoxicity represents a critical step in the...

  • Anastrozole.  // Reactions Weekly;11/18/2006, Issue 1128, p7 

    The article presents a case report of an elderly patient who developed hepatotoxicity during treatment with anastrozole for adenocarcinoma of the breast. After receiving the drug, the woman was admitted with nausea, vomiting and malaise. Her symptoms were speculated to be the result of the drug....

  • Increased risk of hepatotoxicity with telithromycin.  // Reactions Weekly;9/8/2007, Issue 1168, p3 

    The article presents a case study on the increased risk of hepatotoxicity with use of telithromycin. Researchers used the Adverse Event Reporting System database of the U.S. Food and Drug Administration (FDA) and found that patients receiving telithromycin had an increased risk of...

  • Flutamide.  // Reactions Weekly;4/15/2006, Issue 1097/1098, p14 

    Discusses a case report of fatal liver complications with flutamide. Reference to a study by A. Osculati et al, published in April 2006 issue of "The Lancet"; Dosage of flutamide received by the patient; Symptoms developed by the patient after months of flutamide treatment; Findings from...

  • drug poisoning. Peters, Michael // BMA A-Z Family Medical Encyclopedia;2004, p247 

    An encyclopedia entry for "drug poisoning" is presented. It refers to the harmful effects on the body that occur as a result of an excessive dose of a particular drug. Young children are prone to accidental poisoning. Drug which are sometimes taken excessively include benzodiazepine drugs and...

  • Clomipramine.  // Reactions Weekly;10/15/2005, Issue 1073, p9 

    Discusses a case report on a 48-year-old man who developed type III hyperlipoproteinaemia during long-term treatment with clomirapramine for major depressive disorder. Reference to a study by D. T. Holmes which appeared in the July 2005 issue of the "American Journal of Psychiatry"; Results of...

  • Leflunomide for the Treatment of Rheumatoid Arthritis in Clinical Practice. van Roon, Eric N.; Th. A., Jansen, Tim L.; Houtman, Nella M.; Piet Spoelstra; Brouwers, Jacobus R. B. J. // Drug Safety;2004, Vol. 27 Issue 5, p345 

    Leflunomide is a novel disease modifying antirheumatic drug (DMARD). Because of reports on possible hepatotoxicity and adaptations in the recommendations for monitoring liver function during leflunomide treatment, we conducted a study to evaluate the incidence and severity of hepatotoxicity. One...

  • Propylthiouracil Hepatotoxicity: A Review and Case Presentation. Levy, Maurice // Clinical Pediatrics;Jan1993, Vol. 32 Issue 1, p25 

    Propylthiouracil (PTU) is widely used to treat patients with hyperthyroidism. In rare cases, this drug has been found to have severe toxic effects on the liver. The case of a 14-year-old girl treated with PTU for hyperthyroidism who developed jaundice, severe hepatocellular dysfunction, and...

  • Drug-Induced Liver Injury Throughout the Drug Development Life Cycle: Where We Have Been, Where We are Now, and Where We are Headed. Perspectives of a Clinical Hepatologist. Lewis, James // Pharmaceutical Medicine - New Zealand;2013, Vol. 27 Issue 3, p165 

    The subject of drug-induced liver injury (DILI) has been evolving for decades. While various guidance and other documents have been produced to help identify and manage DILI in the clinical trial setting, as well as the clinic, there are still many aspects of the process that remain incomplete....


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics